Muscle spasms or cramps are more likely to be caused by a lack of minerals (potassium, calcium, magnesium), or dehydration, but it's probably just related to the fall you had. If you're definitely getting enough water and the right minerals to rule out the above reasons, and stretching lightly before bed, and don't have diabetes, then the only other things I can think of are to take warm baths to relax everything, and to try acupressure points once the leg cramps start; press down firmly on your upper lip, right under your nose.
This might be due to deficiency of vitamin D. And Vitamin D is found in fish with small bones, fortified milk and cereal, and exposure to sunlight. Try to increase intake of Vitamin D you may find some relief.
Thanks for the advice but I don't think that is the problem at all. I live in the southern Alabama) and have a great tan due to being outside most of the year, so can't count on being low in Vitamin D but I will try your suggestion just to be sure it's not that.
Yours sounds more like a traumatic/ degenerative spinal disease and whether or not it is related to the fall is something that cannot be commented on without knowing the clinical details. Pain in such cases is mainly due to two main reasons i.e. inflammation and nerve impingement/ pressure. With the treatment history that you have mentioned; you seem to have had both. Likewise management falls into palliative care like pain management/ physiotherapy and interventional/ surgical options. Leg cramps may or may not be related to this and could develop from a variety of other causes as well. At this stage it would be best to get yourself evaluated by an orthopedician. After an evaluation, it can be decided upon what form of treatment would suit you the best and a management plan can be initiated accordingly.
Hope this helps.
I have been under the care of an Orthopedic surgeon. for the past 6 months HE was the Dr. who did all the Branch blocks, nerve burning, and Cortisone shots in the SI joint. to no avail. I am tired of always being in pain. If I take 2 Aspirin before going to bed at night, that helps, but I can't live on Aspirin. I am now taking Magnesium supplements, and drinking Green smoothies every day, but because I take Diovan for high blood pressure I'm wondering about the effects of too much potassium in my blood stream. Any thoughts on this?
Diovan can rarely cause muscle breakdown and associated muscle pain and cramps and it is advised to consult your doctor to rule out the possibility as a cause. Diovan also causes increased level of potassium. Both increased and decreased levels of potassium have been linked to muscle weakness. Also, though leg pain can be caused by depletion of potassium, sodium, calcium, magnesium etc.; supplements should only be taken after medical advice, after a deficiency has been documented, since increased levels can have serious adverse effects. Other possible causes of leg cramps are dehydration, injuries, inflammation, neuropathies, musculopathies, hormonal/ endocrine abnormalities etc. You may like to consult your doctor for an evaluation for the same.
Hope this information was useful.